EconPapers    
Economics at your fingertips  
 

Robust equilibrium outcomes in sequential games under almost common certainty of payoffs

Satoru Takahashi and Olivier Tercieux

Journal of Economic Theory, 2020, vol. 188, issue C

Abstract: We analyze the robustness of equilibria in sequential games when there is almost common certainty of payoffs. We show that a generic extensive-form game may have no robust equilibrium behavior, but has at least one robust equilibrium outcome, which is induced by a proper equilibrium in its normal-form representation. Therefore, backward induction leads to a unique robust outcome in a generic perfect-information game. We also discuss close relation between robustness to incomplete information and strategic stability. Finally, we present the implications of our results for the robustness of subgame-perfect implementation.

Keywords: Incomplete information; Robustness; Higher-order beliefs; Refinements; Subgame-perfect implementation (search for similar items in EconPapers)
JEL-codes: C72 C73 D82 D83 (search for similar items in EconPapers)
Date: 2020
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0022053118302758
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jetheo:v:188:y:2020:i:c:s0022053118302758

DOI: 10.1016/j.jet.2020.105068

Access Statistics for this article

Journal of Economic Theory is currently edited by A. Lizzeri and K. Shell

More articles in Journal of Economic Theory from Elsevier
Bibliographic data for series maintained by Haili He ().

 
Page updated 2020-10-03
Handle: RePEc:eee:jetheo:v:188:y:2020:i:c:s0022053118302758